Alert archive / Kansas / Tornado Warnings in 2008

Tornado Warning 61, NWS Wichita, KS

July 29, 2008Chase County, Greenwood County, Kansas

NWS Wichita, KS issued this tornado warning at Jul 29, 2008, 5:07 PM CDT for Chase County, Greenwood County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2008, 5:07 PM CDT (22:07 UTC)
Expired
Jul 29, 2008, 5:45 PM CDT
In force
38 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Chase County, KS, Greenwood County, KS

The radar

The Topeka radar (KTWX), 94 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 10.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 825 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
825 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KICT 292207
TORICT
KSC017-073-292245-
/O.NEW.KICT.TO.W.0061.080729T2207Z-080729T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
507 PM CDT TUE JUL 29 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN GREENWOOD COUNTY IN SOUTHEAST KANSAS.
  SOUTHEASTERN CHASE COUNTY IN CENTRAL KANSAS.

* UNTIL 545 PM CDT.

* AT 506 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
  DANGEROUS STORM WAS LOCATED OVER SOUTHEASTERN CHASE COUNTY...OR 18
  MILES SOUTHEAST OF COTTONWOOD FALLS...MOVING NORTHEAST AT 24 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  RURAL AREAS OF SOUTHEASTERN CHASE COUNTY...
  RURAL AREAS OF NORTHERN GREENWOOD COUNTY...

THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY STRUCTURE.

LAT...LON 3817 9625 3809 9625 3808 9648 3817 9651
      3824 9635 3817 9635
TIME...MOT...LOC 2208Z 244DEG 21KT 3813 9640

$$

KLEINSASSER
4 follow-up statements
000 
WWUS53 KICT 292215
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
515 PM CDT TUE JUL 29 2008

KSC017-073-292245-
/O.CON.KICT.TO.W.0061.000000T0000Z-080729T2245Z/
CHASE KS-GREENWOOD KS-
514 PM CDT TUE JUL 29 2008

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN GREENWOOD AND
SOUTHEASTERN CHASE COUNTIES UNTIL 545 PM CDT...

AT 511 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
DANGEROUS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN CHASE 
COUNTY...OR 19 MILES SOUTHEAST OF COTTONWOOD FALLS...MOVING EAST TO 
NORTHEAST AT 21 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
GREENWOOD AND SOUTHEASTERN CHASE COUNTIES.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 3817 9625 3809 9625 3808 9648 3817 9651
      3824 9635 3817 9635
TIME...MOT...LOC 2214Z 251DEG 19KT 3813 9637

$$

KLEINSASSER
000 
WWUS53 KICT 292222
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
522 PM CDT TUE JUL 29 2008

KSC017-073-292245-
/O.CON.KICT.TO.W.0061.000000T0000Z-080729T2245Z/
CHASE KS-GREENWOOD KS-
522 PM CDT TUE JUL 29 2008

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN GREENWOOD AND
SOUTHEASTERN CHASE COUNTIES UNTIL 545 PM CDT...

AT 519 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS 
DANGEROUS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL GREENWOOD 
COUNTY...OR 19 MILES SOUTHEAST OF COTTONWOOD FALLS...MOVING NORTHEAST
AT 20 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
GREENWOOD AND SOUTHEASTERN CHASE COUNTIES.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 3817 9625 3809 9625 3808 9648 3817 9651
      3824 9635 3817 9635
TIME...MOT...LOC 2222Z 245DEG 17KT 3815 9633

$$

KLEINSASSER
000 
WWUS53 KICT 292228
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
528 PM CDT TUE JUL 29 2008

KSC017-292238-
/O.CAN.KICT.TO.W.0061.000000T0000Z-080729T2245Z/
CHASE KS-
528 PM CDT TUE JUL 29 2008

...THE TORNADO WARNING FOR SOUTHEASTERN CHASE COUNTY HAS BEEN
CANCELLED...

AT 523 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

LAT...LON 3809 9635 3810 9635 3816 9635 3817 9634
      3817 9633 3817 9625 3809 9625
TIME...MOT...LOC 2228Z 242DEG 17KT 3817 9630

$$

KSC073-292245-
/O.CON.KICT.TO.W.0061.000000T0000Z-080729T2245Z/
GREENWOOD KS-
528 PM CDT TUE JUL 29 2008

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN GREENWOOD COUNTY
UNTIL 545 PM CDT...

AT 523 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS 
DANGEROUS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL GREENWOOD 
COUNTY...OR 19 MILES SOUTHEAST OF COTTONWOOD FALLS...MOVING NORTHEAST
AT 20 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
GREENWOOD COUNTY.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 3809 9635 3810 9635 3816 9635 3817 9634
      3817 9633 3817 9625 3809 9625
TIME...MOT...LOC 2228Z 242DEG 17KT 3817 9630

$$

KLEINSASSER
000 
WWUS53 KICT 292241
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
541 PM CDT TUE JUL 29 2008

KSC073-292251-
/O.EXP.KICT.TO.W.0061.000000T0000Z-080729T2245Z/
GREENWOOD KS-
541 PM CDT TUE JUL 29 2008

...THE TORNADO WARNING FOR NORTHERN GREENWOOD COUNTY WILL EXPIRE AT
545 PM CDT...

AT 536 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.

LAT...LON 3809 9635 3810 9635 3816 9635 3817 9634
      3817 9633 3817 9625 3809 9625
TIME...MOT...LOC 2241Z 242DEG 17KT 3820 9623

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Jul 29, 2:02 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jul 29, 2:02 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
202 PM CDT TUE JUL 29 2008

.DISCUSSION...

TONIGHT-WED NIGHT:
MAIN FORECAST CONCERNS ARE POTENTIAL FOR FEW STRONG STORMS INTO
EARLY EVE...LOCALLY HEAVY RAINFALL TONIGHT.

WATER VAPOR IMAGERY/WIND PROFILERS INDICATE SHORTWAVE TROF FROM WRN
KS THRU WRN OK THIS AFTERNOON...WITH SUBTROPICAL MOISTURE AXIS
COVERING OUR FORECAST AREA. SHOWERS/TS HAVE BECOME MORE SCATTERED IN
OUR AREA THIS PM. THIS SHORTWAVE SHOULD GET DRAGGED EWD TONIGHT INTO
WED BY EWD MOVING UPPER LOW JUST N OF MN. WHERE ANY POCKETS OF
INSOLATION CAN OCCUR LATE THIS PM/EARLY EVE...CAPES COULD EXCEED
2500 J/KG WITH SUFFICIENT DIRECTIONAL SHEAR TO SUPPORT ISOLATED
ORGANIZED STRONG STORMS WITH WET DOWNBURST POTENTIAL. 30-40 KT
S-SWRLY LOW-LEVEL JET DEVELOPING TONIGHT WILL AIDE IN STRONG
MOISTURE TRANSPORT/ISENTROPIC LIFT ACROSS S-CNTRL KS/FLINT
HILLS/SERN KS. WITH PWS AROUND 2 INCHES IN THIS REGION...LOCALLY
HEAVY RAINFALL IS LIKELY. FOLLOWING HPC QPF OF 1.5 TO 2.5 INCHES OF
STORM TOTAL RAINFALL IN S-CNTRL/SERN KS. ACCORDING TO FLASH FLOOD
GUIDANCE VALUES...THE GROUND SHOULD BE ABLE TO HANDLE UP TO 3 INCHES
OF RAINFALL PROVIDED IT DOES NOT OCCUR IN LESS THAN A 3 HOUR PERIOD.
SO NOT PLANNING FLOOD WATCH HEADLINES...BUT WILL CONTINUE MENTION OF
LOCALLY HEAVY RAIN IN FORECAST. WILL CONTINUE CATEGORICAL POPS IN
S-CNTRL/SERN KS TONIGHT...WITH POP EMPHASIS SHIFTING INTO SERN KS
WED AND DIMINISHING FROM WEST TO EAST INTO WED EVE. MOST OF OUR AREA
EXCEPT FOR PERHAPS A FEW COUNTIES IN CENTRAL KS WILL NOT GET OUT OF
THE 80S WED DUE TO A COMBINATION OF RAINFALL...CLOUDS...LIGHT
WINDS...AND WET SOILS. COULD BE PATCHY FOG IN CENTRAL KS LATE
TONIGHT IF LAYERED CLOUDS DECREASE THERE. PATCHY FOG LOOKS MORE
LIKELY AREAWIDE LATE WED NIGHT WITH CLEARING SKIES BEHIND DEPARTING
SHORTWAVE...LIGHT WINDS AND WET SOIL.

THURSDAY-TUESDAY:
MAIN CHALLENGE DURING THIS TIMEFRAME WILL BE THE HEAT. MEDIUM RANGE
MODELS CONTINUE TO PROG AN UPPER LEVEL HIGH BUILDING OVER THE
CENTRAL PLAINS FROM THURSDAY INTO THE UPCOMING WEEKEND. CONFIDENCE
IS HIGH THAT OUR AREA WILL EXPERIENCE ABOVE NORMAL TEMPERATURES WITH
MODERATE-HIGH HUMIDITY VALUES FOR MUCH OF THIS TIME PERIOD. CURRENT
EXPECTED DEWPOINTS WOULD HAVE OUR AREA APPROACHING HEAT ADVISORY
CRITERIA FRIDAY THRU MONDAY...BUT NOT QUITE REACHING IT. THE MODELS
SHOW AN UPPER LOW MOVING SLOWLY EWD ACROSS SRN CANADA THIS WEEKEND
INTO EARLY NEXT WEEK. THIS MAY ALLOW A COLD FRONT TO SLIDE SWD INTO
CENTRAL KS BY LATE TUESDAY. SO HAVE INSERTED A SLIGHT CHANCE OF
T-STORMS THERE FOR TUESDAY...OTHERWISE KEEPING A DRY FORECAST.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    71  88  69  94 /  80  30  10  10
HUTCHINSON      70  89  69  95 /  60  10  10  10
NEWTON          70  88  70  93 /  80  20  10  10
ELDORADO        71  87  69  93 /  90  30  10  10
WINFIELD-KWLD   71  88  69  95 /  80  40  10  10
RUSSELL         67  90  67  97 /  30  10  10   0
GREAT BEND      68  90  67  97 /  30  10  10   0
SALINA          69  89  68  95 /  80  10  10  10
MCPHERSON       69  89  69  95 /  80  10  10  10
COFFEYVILLE     72  86  71  92 /  80  60  30  10
CHANUTE         72  85  70  91 /  90  60  20  10
IOLA            72  84  70  91 /  90  60  20  10
PARSONS-KPPF    72  85  71  92 /  80  60  30  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 29, 3:02 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
302 PM CDT TUE JUL 29 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-302015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
302 PM CDT TUE JUL 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH CENTRAL
AND SOUTHEASTERN KANSAS LATE THIS AFTERNOON AND EARLY THIS EVENING
ACROSS ANY AREAS THAT RECEIVE SUFFICIENT SUN AND HEATING. THE
STRONG STORMS WILL BE CAPABLE OF WIND GUSTS TO 50 MPH...SMALL
HAIL...AND TORRENTIAL DOWNPOURS.

SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD
TONIGHT ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS...WITH THE MAIN
HAZARD BEING HEAVY RAINFALL DUE TO A VERY MOIST AIRMASS OVER THE
AREA. AS A RESULT...LOCALIZED FLOODING COULD OCCUR WITH THIS
ACTIVITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL LINGER OVER SOUTHEASTERN KANSAS FOR WEDNESDAY. PORTIONS
OF SOUTHEAST KANSAS COULD WITNESS LOCALLY HEAVY RAINFALL WEDNESDAY
MORNING.

FINALLY...HEAT INDICES ARE FORECAST TO CLIMB INTO THE 100 TO 105
DEGREE RANGE FOR THURSDAY THROUGH THE UPCOMING WEEKEND. A FEW
LOCATIONS COULD EXCEED 105 DEGREE HEAT INDICES. PLEASE WATCH FOR
LATER FORECASTS...AS HEAT LEVELS MAY REACH THE DANGEROUS CATEGORY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR
TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC/CJ

In the hours before

Special weather statement, Jul 29, 4:12 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
412 PM CDT TUE JUL 29 2008

KSZ053-069-292145-
BUTLER-CHASE-
412 PM CDT TUE JUL 29 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NORTHERN BUTLER AND CHASE COUNTIES...

AT 407 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES EAST OF BURNS...OR 17 MILES NORTH OF EL
DORADO...AND MOVING NORTHEAST AT 22 MPH.

PEA TO DIME SIZE HAIL...AND WINDS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Special weather statement, Jul 29, 4:28 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
428 PM CDT TUE JUL 29 2008

KSZ053-069-070-292200-
BUTLER-CHASE-GREENWOOD-
428 PM CDT TUE JUL 29 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NORTHEAST BUTLER...SOUTHERN CHASE AND NORTHWEST
GREENWOOD COUNTIES...

AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CASSODAY...OR 17 MILES NORTHEAST OF EL
DORADO...AND MOVING NORTHEAST AT 18 MPH.

PEA TO DIME SIZE HAIL...AND WINDS TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Special weather statement, Jul 29, 4:48 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
448 PM CDT TUE JUL 29 2008

KSZ053-292215-
CHASE-
448 PM CDT TUE JUL 29 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SOUTHEAST CHASE COUNTY...

AT 445 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTH OF MATFIELD GREEN...OR 20 MILES
SOUTH OF COTTONWOOD FALLS...AND MOVING NORTHEAST AT 20 MPH.

PEA TO DIME SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS
STORM.

WEAK ROTATION IS ALSO BEING OBSERVED IN THIS STORM...SO A FUNNEL
CLOUD OR TWO CANNOT BE RULED OUT. BE PREPARED TO TAKE SHELTER IN THE
EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS
ISSUED BY THE NATIONAL WEATHER SERVICE.

KLEINSASSER
Special weather statement, Jul 29, 4:57 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
457 PM CDT TUE JUL 29 2008

KSZ053-292230-
CHASE-
457 PM CDT TUE JUL 29 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SOUTHEAST CHASE COUNTY...

AT 454 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF MATFIELD GREEN...OR 19
MILES SOUTH OF COTTONWOOD FALLS...AND MOVING EAST TO NORTHEAST AT 21
MPH.

PEA TO DIME SIZE HAIL...AND WINDS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

WEAK ROTATION IS ALSO BEING OBSERVED IN THIS STORM...SO A FUNNEL
CLOUD OR TWO CANNOT BE RULED OUT. BE PREPARED TO TAKE SHELTER IN THE
EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS
ISSUED BY THE NATIONAL WEATHER SERVICE.

KLEINSASSER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 2:29 AM CDTAreal Flood WarningICTBarton, Ellsworth, Rice, Russell6 hr

Nearby

Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.